MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 PINNACLE MB HEAD TRIAL 47_28; HIP INSTRUMENTS : FEMORAL TRIALS

DEPUY IRELAND - 3015516266 PINNACLE MB HEAD TRIAL 47_28; HIP INSTRUMENTS : FEMORAL TRIALS
Catalog Number 221728047
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Instrument stuck inside of another instrument.The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The event date and alert date are the date that the inspection took place.There is no surgeon, procedure, or patient details available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, " instrument stuck inside of another instrument." the product was not returned to depuy synthes, however photos were provided for review.The photo investigation of '221728047, pinnacle mb head trial 47_28' can not confirmed the reported condition.Because functional issue can not determined by photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the observed condition of the pinnacle mb head trial 47_28 would not contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to cause not established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : instrument stuck inside of another instrument.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the device found the 28 +0 femoral head trials, rep still inside of the pinnacle mb head trial 47_28.The device had deep scratches on the overall surface.The 28 +0 femoral head trials, rep rotated without resistance inside the device.The insertion tool was not returned for evaluation.According with the surgical technique the returned devices are matting devices.The observed condition of the device can be attributed to failure to follow instructions, this type of damage is consistent with the device being in contact with other tools like; forceps, tweezers or other tools with an edge, as well as the appearance suggest heavy usage.Properly handling and attention to the approved use of the device diminishes the risk of failure.According to the surgical technique, place the correct articul/eze head trial onto the pinnacle dual mobility head trial insertion tool by applying a force to the trial directly in line with the tool until the articul/eze trial is seated and securely in place.Insert the assembled pinnacle dual mobility head trial insertion tool into the pinnacle dual mobility head trial by holding the mobile bearing head trial in one hand and placing the articul/eze trial in the opening of the mobile bearing head trial.Apply pressure at an angle to minimize the force necessary to assemble.More force is required when attempting to insert the head trial into the mobile bearing head trial using a direct in line technique.Remove the pinnacle dual mobility head trial insertion tool, ensuring the articul/eze trial remains captured within the mobile bearing head trial by pulling the mobile bearing trial construct and the head trial insertion tool in opposite directions.Verify that the articul/eze trial can move freely within the mobile bearing head trial.To disassemble, place the mobile bearing trial assembly onto the shaft of the dual mobility head trial insertion tool.Lever out the articul/eze head trial from the mobile bearing trial at an angle similar to what you used to assemble it.Based on the above an incorrect disassembling technique is suspected as the potential root cause for the reported condition.A functional test was unable to be performed due to returned device condition.A dimensional inspection was not performed due to returned device condition.The overall complaint was unconfirmed as the observed condition of the pinnacle mb head trial 47_28 would not have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to failure to follow instructions, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PINNACLE MB HEAD TRIAL 47_28
Common Device Name
HIP INSTRUMENTS : FEMORAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19197213
Report Number1818910-2024-09293
Device Sequence Number18261051
Product Code HWT
UDI-Device Identifier10603295520221
UDI-Public10603295520221
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221728047
Device Lot NumberAZ353089
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2024
Supplement Date Received by Manufacturer04/30/2024
06/24/2024
07/04/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date05/01/2024
06/25/2024
07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown